Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking antibiotic for sinusitis. Noticed painful swelling around eye and cheek. Any thoughts?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5492 Questions
Question
I have sinusitis and am being treated with an antibiotic. I have swelling around my eye and cheek and is very painful. I have weeping from my eye as well and slight fever. Any suggestions?
Posted Fri, 8 Feb 2013 in Asthma and Allergy
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for posting your query.

Your symptoms are suggestive of cellulitis, an infection involving the skin and soft tissues.

Since you have sinusitis, it is possible that the same infection has spread to the affected area.

Most likely, you would require a change of antibiotic. In some cases, intra venous (IV) antibiotics may also be required for a few days.

For pain and swelling, you may take ibuprofen or diclofenac.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Taking antibiotic for sinusitis. Noticed painful swelling around eye and cheek. Any thoughts? 17 hours later
I don't have a doctor's appointment until Monday. Do you think it would be ok to wait? Also I was told that Cordicidin for HBP might help?
 
 
Answered by Dr. Sudhir Kumar 13 minutes later
Hi,

Thank you for getting back.

It is alright to wait until Monday. Till then, you can follow the current prescription.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor